MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.129S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date unknown date in (b)(6) 2019.Complainant part is not expected to be returned for manufacturer review/investigation.Facility contact not available.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery of titanium proximal femoral nailing system (tfna) due to broken nail and was revised to smith and nephew intertan nail.The original date of surgery was (b)(6) 2019.It is unknown if there was a surgical delay.Patient and procedure outcome are unknown.Concomitant devices reported: unknown locking screws (part# unknown, lot# unknown, quantity# unknown), tfna fenestrated screw 105mm - sterile (part# 04.038.205s, lot# unknown, quantity# 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was completed: the complaint devices were not returned for evaluation.The following evaluation is based on the provided x-ray.The provided x-ray shows that the titanium proximal femoral nailing system (tfna) nail is broken at proximal hole.The complaint is confirmed.And, the tfna fenestrated screw looks fine.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the x-ray) that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/125 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8700833
Report Number2939274-2019-58665
Device Sequence Number2017552
Product Code HSB
UDI-Device Identifier10886982096432
UDI-Public(01)10886982096432
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.129S
Device Catalogue Number04.037.129S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date06/27/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 105MM - STERILE; UNK - SCREWS: LOCKING; TFNA FENESTRATED SCREW 105MM - STERILE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;